Alert archive / Alabama / Frost Advisories in 2012
Frost Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Apr 11, 2012, 3:14 AM CDT for 19 counties in Alabama. It took effect at Apr 12, 2012, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 3:14 AM CDT (08:14 UTC)
- In effect from
- Apr 12, 2012, 4:00 AM CDT
- Expired
- Apr 12, 2012, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
801 WWUS74 KBMX 110814 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 314 AM CDT WED APR 11 2012 ...AREAS OF FROST EXPECTED LATE TONIGHT INTO THURSDAY MORNING... .A COMBINATION OF AN UNSEASONABLY COLD AND DRY AIRMASS...AND LIGHT WINDS WILL CREATE IDEAL RADIATIONAL COOLING CONDITIONS ACROSS NORTHERN AND EASTERN PORTIONS OF CENTRAL ALABAMA. AREAS OF FROST WILL BE LIKELY LATE TONIGHT AND INTO EARLY THURSDAY MORNING. ALZ011>015-017>024-026>029-037-038-112215- /O.NEW.KBMX.FR.Y.0001.120412T0900Z-120412T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE 314 AM CDT WED APR 11 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY. * TEMPERATURE...TEMPERATURES WILL RANGE FROM 33 TO 37 DEGREES FAHRENHEIT. * IMPACTS...PLANTS...SHRUBS...AND TREES ALREADY IN FULL BLOOM WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
558 WWUS74 KBMX 112050 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 350 PM CDT WED APR 11 2012 ...AREAS OF FROST EXPECTED LATE TONIGHT INTO THURSDAY MORNING... .A COMBINATION OF AN UNSEASONABLY COLD AND DRY AIRMASS...AND LIGHT WINDS WILL CREATE IDEAL RADIATIONAL COOLING CONDITIONS ACROSS NORTHERN AND EASTERN PORTIONS OF CENTRAL ALABAMA. AREAS OF FROST WILL BE LIKELY LATE TONIGHT AND INTO EARLY THURSDAY MORNING. ALZ011>015-017>024-026>029-037-038-121300- /O.CON.KBMX.FR.Y.0001.120412T0900Z-120412T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE...ALEXANDER CITY...DADEVILLE...VALLEY... LANETT...LAFAYETTE 350 PM CDT WED APR 11 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...TEMPERATURES WILL RANGE FROM 33 TO 37 DEGREES FAHRENHEIT. ISOLATED LOCATIONS COULD FALL TO OR JUST BELOW FREEZING. * IMPACTS...PLANTS...SHRUBS...AND TREES ALREADY IN FULL BLOOM WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
276 WWUS74 KBMX 120909 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 409 AM CDT THU APR 12 2012 ...PATCHY FROST POSSIBLE THIS MORNING... ALZ022>024-027>029-037-038-121015- /O.CAN.KBMX.FR.Y.0001.000000T0000Z-120412T1300Z/ PICKENS-TUSCALOOSA-JEFFERSON-TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA- CHAMBERS- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...BIRMINGHAM... HOOVER...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE 409 AM CDT THU APR 12 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FROST ADVISORY. WINDS STAYED UP JUST ENOUGH OVERNIGHT TO KEEP TEMPERATURES FROM DROPPING INTO THE MID 30S. ANY FROST THIS MORNING WILL BE VERY ISOLATED. $$ ALZ011>015-017>021-026-121300- /O.CON.KBMX.FR.Y.0001.000000T0000Z-120412T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-ST. CLAIR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY 409 AM CDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...LOWEST TEMPERATURES THIS MORNING WILL RANGE FROM 33 TO 37 DEGREES FAHRENHEIT. THE COLDEST READINGS WILL BE IN SHELTERED LOCATIONS OUTSIDE OF CITIES. * IMPACTS...PLANTS...SHRUBS...AND TREES ALREADY IN FULL BLOOM WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Apr 10, 11:20 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Apr 10, 11:20 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 PM CDT TUE APR 10 2012 .UPDATE... FOR AVIATION. && .DISCUSSION... COLD FRONT CONTINUES TO SLOWLY PUSH SOUTHWARD ACROSS THE AREA THIS EVENING AND IS NOW NEAR TCL AND EET. DRIER AIR IS LAGGING A LITTLE BEHIND THE ACTUAL FRONTAL BOUNDARY AS OBS SHOW DEW POINTS JUST NOW BEGINNING TO DROP INTO THE MID 40S ACROSS THE FAR NORTHERN COUNTIES. TWEAKED SKY AND WX GRIDS TO ACCOUNT FOR DECREASING CLOUD COVER AND DIMINISHED RAIN CHANCES. MAIN CHANGES WERE TO HOURLY TEMPS AND DEW POINTS. DEW POINT FORECAST WILL CONTINUE TO BE TROUBLESOME AS THE DRIER AIR SLOWLY FILTERS INTO THE CWA. LEFT OVERNIGHT LOWS AS IS SINCE LOW 40S NORTH TO NEAR 50 SOUTH STILL SEEMS REASONABLE. EVEN THOUGH SOME LOCATIONS SAW SOME RAINFALL TODAY DO NOT EXPECT ANY WIDESPREAD FOG DEVELOPMENT DUE TO THE MUCH DRIER CONDITIONS MOVING IN FROM THE NORTH. WITH THAT SAID...WOULD NOT BE SURPRISED TO SEE SOME PATCHY FOG HERE OR THERE IN THE NORTH BEFORE MIDNIGHT...BUT NOT CONFIDENT ENOUGH TO MENTION IN GRIDS AT THIS POINT. UPDATES WILL BE OUT SHORTLY. 19 && .AVIATION... 06Z TAF DISCUSSION THERE IS A LITTLE DELAY IN THE DRIEST DEWPOINT GETTING INTO THE AREA...SO THERE IS NOW A SMALL WINDOW OVER THE NEXT 3 TO 4 HOURS IN WHICH PATCHY FOG MAY DEVELOP ACROSS THE NORTH. WENT WITH JUST TEMPO GROUPS AS THE UNCERTAINTY IS HIGH. DID NOT GO WITH FOG FOR MGM...BUT DID WITH TOI. WINDS SHOULD REMAIN UP AT MGM AND TOI...BUT AGAIN THE BRIEF WINDOW IS THERE. GUSTY NORTHERLY WINDS WILL PICK UP BEHIND THE FRONT AROUND 15Z AND CONTINUE THROUGH THE 00Z. CALMER WINDS AFTER 2Z. 16 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 10, 7:10 PM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 710 PM CDT TUE APR 10 2012 ALZ011>015-017>050-111915- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 710 PM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VERY LOW RELATIVE HUMIDITY VALUES COULD RESULT IN HIGH FIRE DANGER ACROSS ALL OF CENTRAL ALABAMA WEDNESDAY AFTERNOON AND AGAIN ON THURSDAY AFTERNOON. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:26 AM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
Frost Advisories in Alabama, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.